MAUDE Adverse Event Report: RENISHAW MAYFIELD NEUROMATE GEN III STEREOTACTIC SYSTEM

RENISHAW MAYFIELD NEUROMATE GEN III STEREOTACTIC SYSTEM
Model Number NEUROMATE V1.5
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
This issue occurred in bordeaux, france, but is being documented as a precautionary measure because it involves a device that has been cleared in the us and meets the reporting requirements according to cfr 803.50 (2).During a dbs surgery, an inaccuracy in the placement of the electrode was observed.The electrode was delivered using the neuromate system.The inaccuracy observed exceeded the specifications of the neuromate system set by the manufacturer.At this time it has not been concluded if a device malfuction was the cause of the inaccuracy.The possible impact of this inaccuracy is that it could cause damage if unintended structures are passed through, and the dbs leads might be placed in the incorrect part of the brain.Although it is unlikely that this issue could result in death or serious injury, there is a potential for such an outcome in the worst-case scenario.
 
Additional Manufacturer Narrative
A number of root causes were identified as part of the capa investigation not all of these are due to the neuromate system.It was found that the hospital was mishandling the neuromate system by moving it around using the frame support, other general mishandling during transfer from operating room to storage location (and visa versa) was also adding to the overall issue.This was resulting in the system being moved out of calibration over time and impacting the accuracy seen.There is a diagnostic check which can be completed prior to the patient entering the operating room to ensure that the system is still within calibration.This was not routinely carried out at the hospital.There are also third party devices which are being used with the system which are contributing to the inaccuracies seen.The leksell fiducial tools used in the workflow were incorrectly installed.It was observed that the electrode did not remain in the exact same trajectory as the guide cannula it was delivered through, once the cannula was removed.This may be due to the flexibility and length of the electrode used.There is not one issue which caused the inaccuracy seen, which was within the specification for the neuromate system.The drift of the calibration of the neuromate system added to the use of the third party elements resulted in the inaccuracies seen.
 
Event or Problem Description
This issue occurred in (b)(6) france, but is being documented as a precautionary measure because it involves a device that has been cleared in the us and meets the reporting requirements according to cfr 803.50 (2).During a dbs surgery, an inaccuracy in the placement of the electrode was observed.The electrode was delivered using the neuromate system.The inaccuracy observed exceeded the specifications of the neuromate system set by the manufacturer.At this time it has not been concluded if a device malfunction was the cause of the inaccuracy.The potential impact of inaccuracy, if it were to occur again, is that it could cause damage if unintended structures are passed through, and the dbs leads might be placed in the incorrect part of the brain.Although it is unlikely that this issue could result in death or serious injury, if it were to occur again, there is a potential for such an outcome in the worst-case scenario.

Brand Name
NEUROMATE GEN III STEREOTACTIC SYSTEM
Common Device Name
NEUROMATE GEN III
Manufacturer (Section D)
RENISHAW MAYFIELD
31 rue ampere
chassieu
chassieu, 69680
FR  69680
Manufacturer (Section G)
RENISHAW MAYFIELD SARL
31 rue ampere, ,
chassieu, 69680
FR   69680
Manufacturer Contact
ruth rusling
31 rue ampere, ,
chassieu, 69680
FR   69680
MDR Report Key20742647
Report Number3009108888-2024-00001
Device Sequence Number18331715
Product Code HAW
UDI-Device Identifier03662724000345
UDI-Public03662724000345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNEUROMATE V1.5
Device Catalogue Number001.0050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown